MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG15150-0630-1S
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline embol device failed to open.The patient was undergoing surgery for treatment of an unruptured, saccular internal carotid artery (ica) posterior communicating segment (pcom) aneurysm with a max diameter of 10 mm and a 4 mm neck diameter.The vessel landing zone diameter was 5.1mm proximal and 4.2 mm distal.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).It was reported that more than 50% of the stent body did not open in the middle of the stent.The pushwire was rotated 2 times to deploy the stent but the stent did not release from the capture coil.The pipeline was resheathed less than or equal to 2 times.Contradicting information was received that the pipeline remained implanted and that it was replaced with another medtronic product.Full wall apposition was not achieved.No ballooning was performed.No patient symptoms or complications were associated with this event.Additional information received clarified that the pipeline was implanted in the patient.No damage was observed to the pipeline.The pipeline did not recapture after the stent body was not opened.Additional information was received reporting that the microcatheter was a phenom27.
 
Event or Problem Description
Additional information was received stating that the lot number of the phenom was 229935367.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pushwire and phenom 27 catheter were returned inside the outer carton, biohazard bag, and shipping box.The braid was not returned.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.No bends were found with the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.The catheter tip and marker were examined, and no damage was found.The catheter body was found to be accordioned at 6.0cm to 21.4cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the pushwire was pushed out from the catheter lumen with difficulty.The total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed with water and found patent.The catheter was then tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without issues; however, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer report of "failure to open in the middle" was not confirmed, as the braid was not returned.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damaged braid, and deployment of the braid in the vessel bend.However, the customer indicated that the vessel tortuosity was moderate, which rules it out as a potential cause.The damaged braid and deployment of the braid in the vessel bend could not be ruled out as possible causes.Additionally, the customer's report of "resistance during resheathing" was confirmed, as the pushwire was stuck inside the phenom 27 catheter.The pushwire and catheter were found to be damaged.From the damage seen on the catheter (accordioning) and hypotube (stretching), it appears that a high force was applied.These damages may have occurred when the customer attempted to advance/retrieve the pipeline flex shield through the catheter against resistance.However, the cause of resistance could not be determined.Possible causes of resistance include vessel tortuosity and a lack of continuous flush with heparinized saline during delivery.The customer indicated that the vessel tortuosity was moderate, which rules it out as a potential cause.In this event, a lack of continuous flush with heparinized saline may have contributed to the resistance during delivery/retrieval.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc CA 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22420679
Report Number2029214-2025-01523
Device Sequence Number18333287
Product Code QJP
UDI-Device Identifier00763000399719
UDI-Public(01)00763000399719(17)271106(10)229935367
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG15150-0630-1S
Device Catalogue NumberFG15150-0630-1S
Device Lot Number229935367
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown